Hail, Baxter
- When
- June 12, 10:33 AM CST
- Where
- Baxter County, 3 mi NE of Mountain Home
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.361, -92.342
The arrival of a cold front caused a few severe thunderstorms to develop on the 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The arrival of a cold front caused a few severe thunderstorms to develop on the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 12, 5:44 AM CST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 644 AM CDT THU JUN 12 2014 .AVIATION... A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST INTO FAR WESTERN ARKANSAS. THEY APPEAR TO BE WEAKENING AT THIS TIME. PATCHY FOG IS ALSO ACROSS THE AREA WITH SOME LOW CLOUDS. A COLD FRONT WILL MOVE INTO CENTRAL ARKANSAS THIS AFTERNOON AND WILL BE THE FOCUS FOR NEW THUNDERSTORM DEVELOPMENT. EXPECT THUNDERSTORMS INTO THE EVENING. VFR TO MVFR CONDITIONS ARE EXPECTED. VFR TO LIFR CONDITIONS ARE EXPECTED THIS MORNING...THEN VFR TO MVFR. && .PREV DISCUSSION... /ISSUED 325 AM CDT THU JUN 12 2014/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CONVECTION CHANCES TODAY THROUGH FRIDAY...THEN A LOWER CHANCE OF CONVECTION SATURDAY TO SUNDAY MAINLY NORTHERN AR. ANY THREAT OF ISOLATED SEVERE STORMS. TEMPERATURE FORECAST WILL START A BIT BELOW NORMAL VALUES THEN WARM CLOSER TO NORMAL VALUES INTO THE WEEKEND AND NEXT WEEK. CURRENT MCS OVER KS CONTINUES TO MOVE ESE WITHIN THE UPPER W TO NW FLOW. THIS CONVECTION COMPLEX WILL AFFECT AR GENERALLY AFTER SUNRISE AND ON THURSDAY. WEAK HIGH PRESSURE IS CURRENTLY OVER AR WITH A MILD AND MOIST ATMOSPHERE. TEMPS AND DEW POINT TEMPS WERE IN THE 60S...WITH A LIGHT E TO SE WIND FLOW. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 0.79 INCHES...WITH MUCH IN THE LOWER 6K FEET...WHILE QUITE DRY ALOFT. CIRRUS BLOW OFF CLOUDS WERE STREAMING INTO AR FROM THE CONVECTION IN KS. SHORT TERM...TODAY THROUGH SUNDAY NIGHT POP CHANCES WILL GRADUALLY TREND UP THIS MORNING IN THE WEST AND THEN EXPAND EAST THROUGH THE DAY. MODELS SPLIT THE CURRENT MCS TODAY...A PIECE GOING DUE EAST TO MO...WHILE THE OTHER SE TO EASTERN OK THEN TO CENTRAL TO SOUTHERN AR. FORECAST WILL REFLECT THIS. THERE IS SOME UNCERTAINTY IN THIS SCENARIO...A GREATER AMOUNT TO CENTRAL AR...OR GENERAL WEAKENING BETWEEN THE TWO PIECES...WHICH WOULD BRING MUCH LESS TO CENTRAL AR. BUT DO TO UNCERTAINTY...KEPT OVERALL TREND WITH SOME CONVECTION CHANCES NORTH TO SOUTH. THIS SHORT WAVE ENERGY GRADUALLY MOVES THROUGH AR INTO FRIDAY MORNING...AND POPS HAVE BEEN KEPT INTO FRIDAY AM. AN ISOLATED STRONG TO SEVERE STORM THREAT WILL BE WITH THE SYSTEM...ESPECIALLY THIS AFTERNOON TO EVENING...WITH STRONG WINDS THE MAIN THREAT...WHILE LARGE HAIL A LOWER THREAT. SOME ISOLATED HEAVY RAIN WILL ALSO BE POSSIBLE...BUT THE SYSTEM IS EXPECTED TO STAY PROGRESSIVE...AND THE OVERALL FLASH FLOOD THREAT WILL BE LOW. THEN OVERALL DRY ON SATURDAY...EXCEPT A SLIGHT CHANCE OVER SE AR WITH SOME WEAKENING SHORT WAVE ENERGY OVER THE SE U.S. WHICH MAY DEVELOP SOME ISOLATED CONVECTION IN FAR SE AR. ON SUNDAY...A WEAK FRONTAL BOUNDARY APPROACHES THE NW TO NORTHERN AR AREA...AND A SLIGHT CHANCE OF CONVECTION IS IN THE FORECAST. UNCERTAINTY IS IN THE WEEKEND CHANCES OF CONVECTION...AND ADJUSTMENTS MAY BE MADE WITH LATER MODEL RUNS. TEMPS IN THE SHORT TERM WILL BE A BIT BELOW TO NEAR NORMAL VALUES. LONG TERM...MONDAY THROUGH WEDNESDAY HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL BRING A SOUTHWEST FLOW ALOFT TO ARKANSAS. THIS WILL ALSO BRING MOISTURE INTO THE AREA. ZONAL FLOW IS EXPECTED FOR TUESDAY THEN NORTHWEST FLOW RETURNS FOR WEDNESDAY AS AN UPPER RIDGE BUILDS OVER THE ROCKIES. A FRONT WILL BE STALLED IN THE PLAINS AT THE BEGINNING OF THE PERIOD. MOISTURE WILL ENTER ARKANSAS FROM THE GULF OF MEXICO AS SEVERAL SHORT WAVES MOVE ALONG AND AHEAD OF THE FRONT. SMALL RAIN CHANCES ARE EXPECTED MONDAY...BUT WILL DECREASE TUESDAY MORNING AS THE MOISTURE DISSIPATES. CHANCES FOR SHOWERS AND THUNDERSTORMS RETURN FOR WEDNESDAY NIGHT AS A SHORT WAVE APPROACHES. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 81 60 81 58 / 50 60 20 10 CAMDEN AR 87 68 87 67 / 40 60 30 10 HARRISON AR 75 57 79 58 / 70 60 10 10 HOT SPRINGS AR 83 65 83 65 / 50 60 20 10 LITTLE ROCK AR 85 66 84 66 / 40 60 20 10 MONTICELLO AR 88 69 86 67 / 20 60 30 10 MOUNT IDA AR 82 61 83 63 / 60 60 20 10 MOUNTAIN HOME AR 76 57 79 60 / 60 60 20 10 NEWPORT AR 83 62 82 60 / 40 60 20 10 PINE BLUFF AR 86 68 83 66 / 30 60 30 10 RUSSELLVILLE AR 80 61 84 61 / 60 60 20 10 SEARCY AR 83 64 81 62 / 40 60 20 10 STUTTGART AR 85 66 82 66 / 40 60 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUN 12 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT CLOUDS WILL INCREASE THIS MORNING. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE STATE...FIRST IN THE WEST THEN SPREADING EASTWARD. RAIN CHANCES WILL BECOME LIKELY BY THIS AFTERNOON...AND WILL CONTINUE INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN CENTRAL AND SOUTH SECTIONS WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ENDING FRIDAY MORNING AS THE COMPLEX OF THUNDERSTORMS MOVES OUT OF THE AREA. THERE WILL BE A CHANCE OF MORE SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST ARKANSAS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The Springfield radar (KSGF), 135 km away, was scanning. The volume nearest the first event began at 16:32 UTC.
5 thunderstorm wind, 2 hail, 1 lightning, 1 flash flood. Local standard time, as filed.
Trees and power lines were blown down. One of the falling trees caused minor damage to a house.
Large tree limbs were blown down in the area.
Trees were blown down.
Trees were blown down.
Lightning set a transformer on fire.
Street flooding occurred in Hampton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512765, 512773, 512766, 512767, 512768, 512769, 512770, 512771, 512772.